Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 173, NWS New Orleans, LA

August 10, 2000Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 10, 2000, 5:41 PM CDT for Harrison County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2000, 5:41 PM CDT (22:41 UTC)
Expired
Aug 10, 2000, 6:45 PM CDT
In force
64 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
989 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 102241
SVRNEW
MSC047-102345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 645 PM CDT

* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES EAST OF SAUCIER...OR ABOUT 13 MILES
  NORTHWEST OF ST. MARTIN...MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES SOUTHEAST OF SAUCIER AT 620 PM CDT
  3 MILES NORTHWEST OF LYMAN AT 635 PM CDT

THIS IS A DANGEROUS STORM WITH DAMAGING #WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:40 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 10, 3:40 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
340 PM CDT THU AUG 10 2000

VERY ACTIVE NE FLOW MCS PATTERN IS ONGOING WITH TWO SYSTEMS
AFFECTING THE FORECAST AREA AT THIS TIME. MODEL MASS FIELDS HAVE
HINTED AT THIS PATTERN...HOWEVER...TIMING AND QPF FORECASTS HAVE
BEEN RATHER POOR. SHARPENING ERN U.S. TROUGH/DEVELOPING MID ATLANTIC
CLOSED LOW WITH AN UNSEASONABLY STRONG NORTHERLY JET WILL CONTINUE
TO SPIN UP VORTICITY MAXIMA AND THUNDERSTORMS WITH THE EXTREME HEAT
AND RESULTANT INSTABILITY ALONG WITH TROPICAL MOISTURE AIDING THE
VOLATILE SITUATION THROUGH FRIDAY. RADAR SHOWS NUMEROUS STRONG AND

ISOLATED SEVERE THUNDERSTORMS FOR THE SECOND CONSECUTIVE DAY TODAY.
NUMEROUS REPORTS OF WIND DAMAGE AND ONE HAIL REPORT WERE RECEIVED SO
FAR IN THE MS COASTAL COUNTIES. AM ALSO MONITORING TORNADO POTENTIAL
WITH ROTATING CELLS INTERACTING WITH THE SEA BREEZE. WILL GO ABOVE
GUIDANCE IN THE COASTAL SECTIONS BOTH TONIGHT AND FRIDAY AND MENTION
SEVERE TSTMS TONIGHT.

A RARE LATE SEASON COLD FRONT WILL MAKE ITS WAY SOUTH TO THE MS
COAST LATE SAT AND SLOWLY DRIFT SOUTH AND BECOME MAINLY A DEWPOINT
BOUNDARY ON SUNDAY. DRY AIR WILL BRIDGE ACROSS THE FRONT SATURDAY
AND SUNDAY WITH EXTREME HEAT BUILDING DUE TO NORTH SURFACE WINDS.

MCB 72/96/70/94 3310   BTR 75/96/74/95 3311
MSY 74/95/77/95 5521   GPT 72/94/73/96 5621

.NEW...NONE
LA...NONE
MS...NONE.

22

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:50 PM CDTSevere Thunderstorm WarningLIXJackson40 min
Aug 10, 2:34 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson41 min
Aug 10, 3:20 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison55 min
Aug 10, 4:12 PM CDTSevere Thunderstorm WarningLIXHancock48 min
Aug 10, 6:05 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River55 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.